MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATAMR ADJUSTABLE PRESSURE VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATAMR ADJUSTABLE PRESSURE VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42965
Health Effect - Clinical Codes Headache (1880); Blurred Vision (2137)
Date of Event 05/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
I had the strata mr vp shunt implanted on (b)(6) 2016.Two months later, the mr recall letter went out - the mr was adjusted from 2.0 to 0.5 within 6 months.In 2020, i had a ct of my sinuses whereby the ent saw a pocket of fluid and sent me to (b)(6) neurosurgeon (b)(6).Dr.(b)(6) determined the shunt was overdraining, and set the valve to 1.5.Fast-forward two years, and i started having headaches and blurry vision again.Newest ct scans showed my ventricles considerably larger than they were in the 2020 scans.I stayed overnight in the er at (b)(6) on (b)(6) they first adjusted my shunt down to 0.5 again, then in the morning, set it to 1.0.A month later, the shunt setting was fluctuating between 1.0 and 1.5.Dr.(b)(6) did an exploratory surgery and determined the strata mr to be completely non-functional.On monday, (b)(6), he replaced the strata mr with a strata ii valve.Fda safety report id # (b)(4).

Brand Name
STRATAMR ADJUSTABLE PRESSURE VALVE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
MDR Report Key14494916
Report NumberMW5109894
Device Sequence Number6018481
Product Code JXG
UDI-Device Identifier00643169692701
UDI-Public(01)00643169692701(17)190531(10)
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Reporter Type Voluntary
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 05/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number42965
Device Lot NumberE12952
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/24/2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
300MG GABAPENTIN - 3X DAILY; BENADRYL; CALCIUM; FISH OIL; FLEXERIL - 5MG DAILY; GLUCOSAMINE CHONDROITIN; LIPITOR - 40MG DAILY; LISINOPRIL 20MG DAILY; NORVASC - 5MG DAILY; ONE-A-DAY WOMEN'S; PROZAC - 10MG DAILY; STRATA II ADJUSTABLE PRESSURE VALVE
Outcome Attributed to Adverse Event Hospitalization;
Patient Age51 YR
Patient SexFemale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceWhite